Indian Journal of Dermatology
ORIGINAL ARTICLE
Year
: 2011  |  Volume : 56  |  Issue : 1  |  Page : 30--32

Steroid - induced rosacea: A clinical study of 200 patients


Yasmeen J Bhat, Sheikh Manzoor, Seema Qayoom 
 Department of Dermatology, SKIMS Medical College Hospital, Srinagar, Jammu and Kashmir, India

Correspondence Address:
Yasmeen J Bhat
Department of Dermatology,SKIMS MCH, Srinagar, Jammu and Kashmir
India

Background: Topical corticosteroids were first introduced for use in 1951. Since then uncontrolled use (abuse) has caused many different reactions resembling rosacea - steroid dermatitis or iatrosacea. Multiple pathways including rebound vasodilatation and proinflammatory cytokine release have been proposed as the mechanism for such reactions. Aim: The aim was to study the adverse effects of topical steroid abuse and the response to various treatment modalities. Materials and Methods: Two hundred patients with a history of topical steroid use on face for more than 1 month were studied clinically and various treatments tried. Results: The duration of topical corticosteroid use varied from 1 month to 20 years with an average of 19.76 months. Majority of patients were using potent (class II) topical steroids for trivial facial dermatoses. The common adverse effects were erythema, telangiectasia, xerosis, hyperpigmentation, photosensitivity, and rebound phenomenon. No significant change in laboratory investigations was seen. Conclusion: A combination of oral antibiotics and topical tacrolimus is the treatment of choice for steroid-induced rosacea.


How to cite this article:
Bhat YJ, Manzoor S, Qayoom S. Steroid - induced rosacea: A clinical study of 200 patients.Indian J Dermatol 2011;56:30-32


How to cite this URL:
Bhat YJ, Manzoor S, Qayoom S. Steroid - induced rosacea: A clinical study of 200 patients. Indian J Dermatol [serial online] 2011 [cited 2022 Jan 18 ];56:30-32
Available from: https://www.e-ijd.org/article.asp?issn=0019-5154;year=2011;volume=56;issue=1;spage=30;epage=32;aulast=Bhat;type=0